Topological triviality of versal unfoldings of complete intersections
Annales de l'Institut Fourier, Volume 34 (1984) no. 4, pp. 225-251.

We obtain algebraic and geometric conditions for the topological triviality of versal unfoldings of weighted homogeneous complete intersections along subspaces corresponding to deformations of maximal weight. These results are applied: to infinite families of surface singularities in C 4 which begin with the exceptional unimodular singularities, to the intersection of pairs of generic quadrics, and to certain curve singularities.

The algebraic conditions are related to the operation of adjoining powers, a generalization for complete intersections of a special form of the Thom-Sebastiani operation. A duality result is proven which relates the Jacobian algebra of f being Gorenstein with N ˜(F) * being principal, i.e. generated by one element (here F is obtained from f by adjoining powers, and N ˜(F) * is the dual of the space of non-trivial infinitesimal deformations.

On obtient des conditions algébriques et géométriques qui impliquent la trivialité topologique des déploiements versels des intersections complètes quasi-homogènes le long des sous-espaces correspondant aux déformations de poids maximal. On les applique : à certaines familles infinies de singularités de surfaces de C 4 commençant par des singularités unimodulaires exceptionnelles, à l’intersection de paires de quadriques, et à quelques singularités de courbes.

Ces conditions algébriques sont reliées à l’opération d’adjoindre une puissance qui généralise aux intersections complètes la construction de Thom-Sabastiani. On démontre un résultat de dualité qui relie le fait que l’algèbre jacobienne de f est de Gorenstein et le fait que N ˜(F) * est principal, c’est-à-dire engendré par un élément (ici on obtient F en adjoignant une puissance à f, N ˜(F) * désigne le dual de l’espace des déformations infinitésimales non-triviales).

@article{AIF_1984__34_4_225_0,
     author = {Damon, James},
     title = {Topological triviality of versal unfoldings of complete intersections},
     journal = {Annales de l'Institut Fourier},
     pages = {225--251},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {34},
     number = {4},
     year = {1984},
     doi = {10.5802/aif.995},
     mrnumber = {86a:58011},
     zbl = {0534.58010},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.995/}
}
TY  - JOUR
TI  - Topological triviality of versal unfoldings of complete intersections
JO  - Annales de l'Institut Fourier
PY  - 1984
DA  - 1984///
SP  - 225
EP  - 251
VL  - 34
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.995/
UR  - https://www.ams.org/mathscinet-getitem?mr=86a:58011
UR  - https://zbmath.org/?q=an%3A0534.58010
UR  - https://doi.org/10.5802/aif.995
DO  - 10.5802/aif.995
LA  - en
ID  - AIF_1984__34_4_225_0
ER  - 
%0 Journal Article
%T Topological triviality of versal unfoldings of complete intersections
%J Annales de l'Institut Fourier
%D 1984
%P 225-251
%V 34
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.995
%R 10.5802/aif.995
%G en
%F AIF_1984__34_4_225_0
Damon, James. Topological triviality of versal unfoldings of complete intersections. Annales de l'Institut Fourier, Volume 34 (1984) no. 4, pp. 225-251. doi : 10.5802/aif.995. https://aif.centre-mersenne.org/articles/10.5802/aif.995/

[1] V. I. Arnold, Local Normal Forms of Functions, Invent. Math., 35 (1976), 87-109. | MR: 57 #7646 | Zbl: 0336.57022

[2] J. W. Bruce, A Stratification of the Space of Cubic Surfaces, Math. Proc. Camb. Phil. Soc., 87 (1980), 427-441. | MR: 81c:14022 | Zbl: 0434.58009

[3] J. W. Bruce and P. J. Giblin, A Stratification of the Space of Plane Quartic Curves, Proc. London Math. Soc., (3) 42 (1981), 270-298. | MR: 82j:14022 | Zbl: 0403.14004

[3a] D. Buchbaum and D. Eisenbud, Algebraic structure for finite free resolutions and some structure theorems for ideals of codimension 3, Amer, J. Math., 99 (1977), 447-485. | Zbl: 0373.13006

[4] J. Damon, Finite Determinacy and Topological Triviality I., Invent. Math., 62 (1980), 299-324. II. Sufficient Conditions and Topological Stability, Compositio Math., 47 (1982), 101-132. | Numdam | MR: 82f:58018 | Zbl: 0489.58003

[5] J. Damon, Classification of Discrete Algebra Types, preprint.

[6] J. Damon, Topological Properties of Real Simple Germs, Curves and the Nice Dimensions n > p, Math. Proc. Camb. Phil. Soc., 89 (1981), 457-472. | MR: 82g:58014 | Zbl: 0516.58013

[7] J. Damon, Topological Properties of Discrete Algebra Type II : Real and Complex Algebras, Amer. Jour. Math., Vol. 101 No. 6 (1979), 1219-1248. | MR: 80k:58020 | Zbl: 0498.58005

[8] J. Damon and A. Galligo, On the Hilbert-Samuel Partition for Stable Map-Germs to appear, Bull. Soc. Math. France. | Numdam | Zbl: 0547.58001

[9] I. V. Dolgachev, Quotient Conical Singularities on Complex Surfaces, Funct. Anal. and Appl., 9 No. 2 (1975), 160-161. | Zbl: 0295.14017

[10] I. V. Dolgachev, Automorphic Forms and Quasihomogeneous Singularities, Funct. Anal. and Appl., 9 No. 2 (1975), 149-150. | MR: 58 #27958 | Zbl: 0321.14003

[11] M. Giusti, Classification des singularités isolées d'intersections complètes simples, C.R.A.S., Paris, t284 (17 Jan. 1977), 167-169. | MR: 55 #12948 | Zbl: 0346.32015

[12] G. M. Greuel, Dualität in der lokalen Kohomologie Isolierter Singularitäten, Math. Ann., 250 (1980), 157-173. | MR: 82e:32009 | Zbl: 0417.14003

[13] G. M. Greuel, Der Gauss-Manin Zusammenhang isolierter Singularitäten von vollständiger Durchschnitten, Math. Ann., 214 (1975), 235-266. | MR: 53 #417 | Zbl: 0285.14002

[14] G. M. Greuel, Die Zahl der Spitzen und Die Jacobi-Algebra einer isolierten Hyperflächensingularität, Manuscripta Math., 21 (1977), 227-241. | MR: 57 #3117 | Zbl: 0359.32008

[15] G. M. Greuel, and H. A. Hamm, Invarianten quasihomogener vollständiger Durchschnitte, Invent. Math., 49 (1978), 67-86. | MR: 80d:14003 | Zbl: 0394.32006

[16] H. Knörrer, Isolierte Singularitäten von Durchschitten Zweier Quadriken, thesis Bonn 1978, Bonner Mathematische Schriften 116.

[17] H. Knörrer, Die Singularitäten vom typ D, Math. Ann., 251 (1980), 135-150. | Zbl: 0423.32011

[18] E. Looijenga, Semi-universal Deformation of a Simple Elliptic Hypersurface Singularity I : Unimodularity, Topology, 16 (1977), 257-262. | MR: 56 #8565 | Zbl: 0373.32004

[19] J. Mather, Stability of C∞-Mappings. III. Finitely Determined Map Germs, Publ. Math. I.H.E.S., 35 (1968), 127-146. IV. Classification of Stable Germs by R-algebras, Publ. Math. I.H.E.S., 37 (1979), 234-248. V. Transversality, Adv. in Math., 4 (1970), 301-336. VI. The Nice Dimensions Liverpool Singularities Symposium I, Springer Lecture Notes, 192 (1970), 207-253. | Zbl: 0211.56105

[20] J. Mather, Stratification and Mappings, Dynamical Systems, M. Peixoto Ed., Academic Press (1973), 195-232. | MR: 51 #4306 | Zbl: 0286.58003

[21] J. Mather, How to Stratify mappings and Jet Spaces, in : Singularités d'Applications Différentiables, Plans sur Bex-1975, Springer Lecture Notes 535, 128-176. | MR: 56 #13259 | Zbl: 0398.58008

[22] J. Mather and J. Damon, Book on singularities of mappings, in preparation.

[23] H. C. Pinkham, Groupes de monodromie des singularities unimodulaires exceptionnelles, C.R.A.S., Paris, t. 284 (1977), 1515-1518. | MR: 55 #12722 | Zbl: 0391.14005

[24] F. Ronga, Une Application Topologiquement Stable qui ne peut pas être approchée par une Application Différentiablement Stable, C.R.A.S., Paris, t. 287 (30 Oct. 1978), 779-782. | MR: 80f:58014 | Zbl: 0397.58009

[25] K. Saito, Einfach-elliptische Singularitäten, Invent, Math., 23 (1974), 289-325. | MR: 50 #7147 | Zbl: 0296.14019

[26] R. Thom, Ensembles et Morphismes Stratifiés, Bull. Amer. Math. Soc., 75 (1969), 240-284. | MR: 39 #970 | Zbl: 0197.20502

[27] R. Thom and M. Sebastiani, Un résultat sur la monodromie, Invent. Math., 13 (1971), 90-96. | MR: 45 #2201 | Zbl: 0233.32025

[28] C. T. C. Wall, First Canonical Stratum, Jour. Lond. Math. Soc., Vol. 21 Pt 3 (1980), 419-433. | MR: 81k:58014 | Zbl: 0467.58008

[29] K. Wirthmuller, Universell Topologische Triviale Deformationen, Thesis, Univ. of Regensberg.

Cited by Sources: